Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Corpus Christi, TX

May 4, 201411 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at May 4, 2014, 10:14 AM CDT for 11 counties in Texas. It took effect at May 4, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2014, 10:14 AM CDT (15:14 UTC)
In effect from
May 4, 2014, 1:00 PM CDT
Expired
May 4, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS84 KCRP 041514
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1014 AM CDT SUN MAY 4 2014

...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS
OF SOUTH TEXAS...

.DRY AIR...GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY TO EXTREMELY
DRY FUELS WILL BE IN PLACE ACROSS SOUTH TEXAS TODAY. THIS WILL
RESULT IN RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF THE COASTAL BEND...VICTORIA CROSSROADS...AND EASTERN
BRUSH COUNTRY.

TXZ230>234-240>244-246-050100-
/O.NEW.KCRP.FW.W.0006.140504T1800Z-140505T0100Z/
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-REFUGIO-
1014 AM CDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
GUSTY WINS...LOW RELATIVE HUMIDITY...AND DRY TO EXTREMELY DRY
FUELS FOR PORTIONS OF THE COASTAL BEND...BRUSH COUNTRY AND
VICTORIA CROSSROADS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...GOLIAD... 
  VICTORIA...DUVAL...JIM WELLS...KLEBERG...NUECES...SAN 
  PATRICIO...REFUGIO. 

* TIMING...1 PM THROUGH 8 PM CDT.

* WIND...SOUTH TO SOUTHEAST WIND GUSTING TO 25 MPH.

* HUMIDITY...17 TO 25 PERCENT INLAND...AND 25 TO 40 PERCENT NEAR
  THE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 6:41 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 4, 6:41 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 AM CDT SUN MAY 4 2014

.DISCUSSION...UPDATED FOR 12Z AVIATION.

&&

.AVIATION...VFR FORECAST WILL CONTINUE OVER THE NEXT 24 HOURS AS
DRY AIR REMAINS OVER SOUTH TEXAS. WINDS WILL BE A LITTLE STRONGER
TODAY WITH SOME GUSTS BETWEEN 20 AND 25 KNOTS AT ALI/CRP/VCT
DURING THE AFTERNOON. WINDS WILL DIMINISH BETWEEN 00Z AND 02Z..

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT SUN MAY 4 2014/

SHORT TERM (TODAY THROUGH MONDAY)...GENERALLY QUIET WEATHER IS
EXPECTED ACROSS SOUTH TEXAS DURING THE SHORT TERM AS DRY WEST TO
WNW FLOW ALOFT AND UPPER LEVEL RIDGING PREVAILS. ANOTHER WARM DAY
CAN EXPECTED WITH HIGH TEMPERATURES IN THE LOWER/MID 90S IN THE
WEST WITH UPPER 80S OVER THE NORTHEAST. WINDS TODAY WILL BE A
LITTLE STRONGER THAN THE LAST FEW DAYS AS GRADIENT STRENGTHENS
BETWEEN SFC HIGH OVER THE GULF AND SFC TROUGH OVER THE HIGH
PLAINS. SIMILAR CONDITIONS ARE IN STORE FOR MONDAY WITH ABOVE
NORMAL TEMPERATURES.

FIRE WEATHER...AN ELEVATED FIRE DANGER WILL DEVELOP TODAY OVER
SOUTH TEXAS. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM
AROUND 20 PERCENT OVER THE RIO GRANDE PLAINS TO NEAR 40
PERCENT OVER THE COASTAL COUNTIES. THE DRY AIR COMBINED WITH
INCREASING SOUTH TO SOUTH SOUTHEAST WINDS AND DRYING FUELS WILL
RESULT IN AN ELEVATED FIRE DANGER TODAY. CONDITIONS WILL IMPROVE
THIS EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES
INCREASE.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...UPPER RIDGING GRADUALLY
SHIFTING EASTWARD BY THE LONG TERM PERIOD AS TROUGH PUSHES OVER
WESTERN US. BY MID WEEK H85 TEMPS HAVE INCREASED INTO THE LOWER 20S
CREATING A STRONG CAP ACROSS THE AREA WHILE LOW LEVEL MOISTURE HAS
ALSO INCREASED WITH PWATS BACK AROUND 1.5 INCHES. MODEL GUIDANCE
DIFFERENCE ON DETAILS FOR LATTER HALF OF THE WEEK. GFS CONTINUES TO
BACK OFF ON DEPTH OF UPPER TROUGH APPROACHING THE AREA...BUT STILL
DROPS SOME DISTURBANCES FAR ENOUGH SOUTH TO PROG QPF. GFS IS ALSO
THE FARTHEST NORTH WITH UPPER JET...BEING FARTHEST AWAY FROM
FORECAST AREA. ECMWF HAS A FAVORABLE UPPER JET POSITION AND MORE
CONSISTENT ENERGY WITHIN THE TROUGH...BUT ALSO KEEPS H85 TEMPS
HIGHER. WHILE GFS DECREASES TEMPS BACK TO THE MID AND UPPER
TEENS...ECMWF STAYS AROUND 20. WITH DIFFERENCES IN GUIDANCE
CONFIDENCE REAL HIGH ON TIMING OF PRECIP. HAVE INCREASED POPS FOR
SEVERAL PERIODS TO 30...ESPECIALLY EAST WITH THE SEABREEZE. HOPE TO
SEE MORE CONSISTENCY IN MODELS IN FUTURE RUNS TO PROVIDE MORE DETAIL
IN FORECAST.

MAX TEMPS WARM THROUGH THE WEEK...BUT WARMEST TUESDAY BEFORE CLOUDS
INCREASE AND THE POTENTIAL FOR RAIN. MIN TEMPS SHOULD BE MAINLY IN
THE 70S FROM TUESDAY NIGHT ON. WINDS GENERALLY MODERATE OUT OF THE
SOUTHEAST THROUGH THE WEEK...THEN WEAKENING FRIDAY/SATURDAY AS WEAK
FRONTAL BOUNDARY APPROACHES FROM THE NORTH. NOT CLEAR YET WHETHER
FRONT WILL STALL NORTH OF FORECAST AREA OR EASE INTO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  64  88  67  90  /   0   0   0  10  10
VICTORIA          89  61  88  65  87  /   0   0   0  10  10
LAREDO            95  66  97  68  98  /   0   0   0  10  10
ALICE             92  61  92  65  91  /   0   0   0  10  10
ROCKPORT          84  67  83  69  81  /   0   0   0  10  10
COTULLA           94  60  95  65  95  /   0   0   0  10  10
KINGSVILLE        91  62  90  66  90  /   0   0   0  10  10
NAVY CORPUS       84  68  83  70  84  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, May 4, 5:52 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT SUN MAY 4 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DRY AIR AND INCREASING SOUTHERLY WINDS WILL RESULT IN AN ELEVATED
FIRE DANGER ACROSS SOUTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:55 PM CDTSmall Craft AdvisoryCRP8 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.